Psycho-Babble Medication | about biological treatments | Framed
This thread | Show all | Post follow-up | Start new thread | List of forums | Search | FAQ

Re: seroquel to geodon ... weight and sleep? nmk

Posted by chemist on May 5, 2004, at 11:12:23

In reply to Re: seroquel to geodon ... weight and sleep? chemist, posted by nmk on May 5, 2004, at 10:25:13

> > chemist here...sorry to hear about the weight gain and that increased seroquel poved to be as sedating as lower doses....and equally problematic is geodon......i can only relate my experience with sleep and benzos/ambien, and i have found that ambien worked quite well for me when i needed it, and that earlier trials of xanax and halcion put me to sleep, but the hangover was a little much: it took a lot of coffee to get out of the fog in the a.m. if i recall, there is an edge on ambien over benzos in that your stages of sleep are preserved, i.e., on ambien you get a ``quality'' snooze and with benzos there are some stages that are not visited for the requisite amounts of time....all the best, chemist
>
>
> Dear Chemist,
>
> I am struggling with the same issues but with Zyprexa weight gain instead. My doctor has prescribed 500mg of Glucophage (Metformin) and says this should help reduce the weight gain. Any insights on this med and its effectiveness? I know it messes with your insulin levels and am also concerned about the safety of this med on a long term basis. As always, I appreciate your responses and your vast knowledge of meds.
>
> Thanks,
>
> Nicole
>
hi nicole.....i am puzzled about the metformin for weight control....you can expect hypoglycemia, but i am unaware of of a med for diabetes mellitus being used to counter the weight-gain associated with an atypical antipsychotic....are your triglycerides very high?....this is the only thing i can think of as a reason why this med is being prescribed with respect to concurrent use of zyprexa, which (if i recall) has been shown to increase triglyceride levels...i am not certain if this alone (elevated triglycerides) is the reason why zyprexa is associated with weight-gain in almost enveryone who takes it...seems that, given the number (and types) of receptors it hits, that reduction of triglycerides with metformin would not be the remedy in toto. ask your doctor about the rationale, and i'll do some digging to see if there are any pubs that indicate that this has been successful....more soon, and all the best, chemist


Share
Tweet  

Thread

 

Post a new follow-up

Your message only Include above post


Notify the administrators

They will then review this post with the posting guidelines in mind.

To contact them about something other than this post, please use this form instead.

 

Start a new thread

 
Google
dr-bob.org www
Search options and examples
[amazon] for
in

This thread | Show all | Post follow-up | Start new thread | FAQ
Psycho-Babble Medication | Framed

poster:chemist thread:339744
URL: http://www.dr-bob.org/babble/20040505/msgs/343639.html